Creeping flow past and within a permeable spheroid

P. Vainshtein, M. Shapiro*, C. Gutfinger

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

29 Scopus citations

Abstract

Flow past and within an isolated permeable spheroid directed along its axis of symmetry is studied. The flow velocity field is solved using the Stokes creeping flow equations governing the fluid motion outside the spheroid, and the Darcy equation within the spheroid. Expressions for the hydrodynamic resistance experienced by oblate and prolate spheroids are derived and analyzed. The limiting cases of permeable circular disks and elongated rods are examined. It is shown that the spheroids resistance varies significantly with its aspect ratio and permeability, expressed via the Brinkman parameter.

Original languageEnglish
Pages (from-to)1945-1963
Number of pages19
JournalInternational Journal of Multiphase Flow
Volume28
Issue number12
DOIs
StatePublished - Dec 2002
Externally publishedYes

Keywords

  • Creeping flow
  • Flow resistance
  • Permeability
  • Porous boundary
  • Porous particles
  • Prolate-oblate spheroids

Fingerprint Dive into the research topics of 'Creeping flow past and within a permeable spheroid'. Together they form a unique fingerprint.

Cite this